Advertisement

The Ramanujan Journal

, Volume 19, Issue 3, pp 247–266 | Cite as

New finite Rogers-Ramanujan identities

  • Victor J. W. Guo
  • Frédéric Jouhet
  • Jiang Zeng
Article

Abstract

We present two general finite extensions for each of the two Rogers-Ramanujan identities. Of these one can be derived directly from Watson’s transformation formula by specialization or through Bailey’s method, the second similar formula can be proved either by using the first formula and the q-Gosper algorithm, or through the so-called Bailey lattice.

Keywords

Rogers-Ramanujan identities Watson’s transformation Bailey chain Bailey lattice 

Mathematics Subject Classification (2000)

05A30 33D15 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Agarwal, A., Andrews, G.E., Bressoud, D.: The Bailey lattice. J. Indian Math. Soc. 51, 57–73 (1987) MATHMathSciNetGoogle Scholar
  2. 2.
    Andrews, G.E.: A polynomial identity which implies the Rogers-Ramanujan identities. Scr. Math. 28, 297–305 (1970) Google Scholar
  3. 3.
    Andrews, G.E.: Problem 74-12. SIAM Rev. 16, 390 (1974) CrossRefGoogle Scholar
  4. 4.
    Andrews, G.E.: The Theory of Partitions. Encyclopedia of Mathematics and Its Applications, vol. 2, Rota, G.-C. (ed.). Addison-Wesley, Reading (1976) (reissued: Cambridge University Press, London, 1985) MATHGoogle Scholar
  5. 5.
    Andrews, G.E.: q-Series: Their Development and Application in Analysis, Combinatorics, Physics, and Computer Algebra. CBMS Regional Conference Series, vol. 66. Am. Math. Soc., Providence (1986) Google Scholar
  6. 6.
    Andrews, G.E., Askey, R., Roy, R.: Special Functions. Encyclopedia of Mathematics and Its Applications. Cambridge University Press, Cambridge (1999) MATHGoogle Scholar
  7. 7.
    Bailey, W.N.: Identities of the Rogers-Ramanujan type. Proc. Lond. Math. Soc.(2) 50, 1–10 (1948) MATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Berkovich, A., Warnaar, S.O.: Positivity preserving transformations for q-binomial coefficients. Trans. Am. Math. Soc. 357, 2291–2351 (2005) MATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Bressoud, D.M.: Solution of Problem 74-12. SIAM Rev. 23, 101–104 (1981) CrossRefGoogle Scholar
  10. 10.
    Bressoud, D.M.: Some identities for terminating q-series. Math. Proc. Camb. Philos. Soc. 89, 211–223 (1981) MATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Ekhad, S.B., Tre, S.: A purely verification proof of the first Rogers-Ramanujan identity. J. Comb. Theory Ser. A 54, 309–311 (1990) MATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Gasper, G., Rahman, M.: Basic Hypergeometric Series, 2nd edn. Encyclopedia of Mathematics and Its Applications, vol. 96. Cambridge University Press, Cambridge (2004) MATHGoogle Scholar
  13. 13.
    Guo, V.J.W., Jouhet, F., Zeng, J.: Factors of alternating sums of products of binomial and q-binomial coefficients. Acta Arith. 127, 17–31 (2007) MATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Liu, Z.-G.: Some operator identities and q-series transformation formulas. Discrete Math. 265, 119–139 (2003) MATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Paule, P.: The concept of Bailey chains. Séminaire Lotharingien de Combinatoire, vol. 18, B18f (1987), 24 pp Google Scholar
  16. 16.
    Paule, P.: Short and easy computer proofs of the Rogers-Ramanujan identities and of identities of similar type. Electron. J. Comb. 1, #R10 (1994) MathSciNetGoogle Scholar
  17. 17.
    Schilling, A., Warnaar, S.O.: A higher level Bailey lemma: Proof and application. Ramanujan J. 2, 327–349 (1998) MATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Schur, I.: Ein Beitrag zur additeven Zahlentheorie und zur Theorie der Kettenbrüche. In: Sitzungsberichte der Berliner Akademie, pp. 302–321 (1917) Google Scholar
  19. 19.
    Sills, A.V.: Finite Rogers-Ramanujan type identities. Electron. J. Comb. 10, #R13 (2003) MathSciNetGoogle Scholar
  20. 20.
    Warnaar, S.O.: 50 years of Bailey’s lemma. In: Betten, A., et al. (eds.) Algebraic Combinatorics and Applications, pp. 333–347. Springer, Berlin (2001) Google Scholar
  21. 21.
    Warnaar, S.O.: Partial-sum analogues of the Rogers-Ramanujan identities. J. Comb. Theory Ser. A 99, 143–161 (2002) MATHCrossRefMathSciNetGoogle Scholar
  22. 22.
    Watson, G.N.: A new proof of the Rogers-Ramanujan identities. J. Lond. Math. Soc. 4, 4–9 (1929) CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2009

Authors and Affiliations

  • Victor J. W. Guo
    • 1
  • Frédéric Jouhet
    • 2
  • Jiang Zeng
    • 2
  1. 1.Department of MathematicsEast China Normal UniversityShanghaiPeople’s Republic of China
  2. 2.Université de Lyon, Université Lyon 1, Institut Camille Jordan, UMR 5208 du CNRSVilleurbanne CedexFrance

Personalised recommendations